Professor Brendan Owens

  • Professor of Mathematics (Mathematics)

telephone: 01413304750
email: Brendan.Owens@glasgow.ac.uk

R434 Level 4, Mathematics and Statistics Building, Glasgow G12 8QQ

Import to contacts

ORCID iDhttps://orcid.org/0000-0002-6923-1443

Research interests

My research is in smooth low-dimensional topology: 4-manifolds, 3-manifolds, and knots. I am particularly interested in concordance of knots and homology cobordism of 3-manifolds, and in the application of gauge theoretic invariants and Floer homologies.

Research groups

Publications

List by: Type | Date

Jump to: 2023 | 2022 | 2021 | 2020 | 2018 | 2016 | 2015 | 2014 | 2012 | 2010 | 2008 | 2007 | 2006 | 2005 | 2001
Number of items: 20.

2023

Greene, J. E. and Owens, B. (2023) Alternating links, rational balls, and cube tilings. Journal of the European Mathematical Society, (Accepted for Publication)

Owens, B. and Swenton, F. (2023) An algorithm to find ribbon disks for alternating knots. Experimental Mathematics, (doi: 10.1080/10586458.2022.2158968) (Early Online Publication)

2022

Owens, B. and Strle, S. (2022) Disoriented homology and double branched covers. Canadian Journal of Mathematics, (doi: 10.4153/S0008414X22000591) (Early Online Publication)

2021

Owens, B. (2021) Knots and 4-manifolds. Winter Braids Lecture Notes, 6(2019), 2. (doi: 10.5802/wbln.28)

2020

Owens, B. (2020) Smooth, nonsymplectic embeddings of rational balls in the complex projective plane. Quarterly Journal of Mathematics, 71(3), pp. 997-1007. (doi: 10.1093/qmathj/haaa013)

2018

Owens, B. (2018) Equivariant embeddings of rational homology balls. Quarterly Journal of Mathematics, 69(3), pp. 1101-1121. (doi: 10.1093/qmath/hay016)

2016

Owens, B. and Strle, S. (2016) Immersed disks, slicing numbers and concordance unknotting numbers. Communications in Analysis and Geometry, 24(5), pp. 1107-1138. (doi: 10.4310/CAG.2016.v24.n5.a8)

2015

Nagel, M. and Owens, B. (2015) Unlinking information from 4-manifolds. Bulletin of the London Mathematical Society, 47(6), pp. 964-979. (doi: 10.1112/blms/bdv072)

Lisca, P. and Owens, B. (2015) Signatures, Heegaard Floer correction terms and quasi-alternating links. Proceedings of the American Mathematical Society, 143, pp. 907-915. (doi: 10.1090/S0002-9939-2014-12265-9)

2014

Bieri, R., Kropholler, P. and Owens, B. (2014) On subsets of S^n whose (n + 1)-point subsets are contained in open hemispheres. New York Journal of Mathematics, 20, pp. 1021-1041.

2012

Owens, B. and Strle, S. (2012) Dehn surgeries and negative-definite four-manifolds. Selecta Mathematica - New Series, 18(4), pp. 839-854. (doi: 10.1007/s00029-012-0086-2)

Owens, B. and Strle, S. (2012) A characterisation of the Z^n + Zδ lattice and definite nonunimodular intersection forms. American Journal of Mathematics, 134(4), pp. 891-913. (doi: 10.1353/ajm.2012.0026)

Donald, A. and Owens, B. (2012) Concordance groups of links. Algebraic and Geometric Topology, 12(4), pp. 2069-2093. (doi: 10.2140/agt.2012.12.2069)

2010

Owens, B. (2010) On slicing invariants of knots. Transactions of the American Mathematical Society, 362, pp. 3095-3106. (doi: 10.1090/S0002-9947-09-04904-6)

2008

Owens, B. (2008) Unknotting information from Heegaard Floer homology. Advances in Mathematics, 217(5), pp. 2353-2376. (doi: 10.1016/j.aim.2007.10.006)

2007

Manolescu, C. and Owens, B. (2007) A concordance invariant from the Floer homology of double branched covers. International Mathematics Research Notices, 2007, (doi: 10.1093/imrn/rnm077)

2006

Owens, B. and Strle, S. (2006) A characterisation of the n<1>+<3> form and applications to rational homology spheres. Mathematical Research Letters, 13(2), pp. 259-271.

Owens, B. and Strle, S. (2006) Rational homology spheres and the four-ball genus of knots. Advances in Mathematics, (doi: 10.1016/j.aim.2004.12.007)

2005

Owens, B. and Strle, S. (2005) Definite manifolds bounded by rational homology three spheres. In: Geometry and Topology of Manifolds, McMaster University, Ontario, May 14-18, 2004, pp. 243-252.

2001

Owens, B. (2001) Instantons on cylindrical manifolds and stable bundles. Geometry and Topology, 5, pp. 761-797. (doi: 10.2140/gt.2001.5.761)

This list was generated on Tue Jun 25 03:18:20 2024 BST.
Number of items: 20.

Articles

Greene, J. E. and Owens, B. (2023) Alternating links, rational balls, and cube tilings. Journal of the European Mathematical Society, (Accepted for Publication)

Owens, B. and Swenton, F. (2023) An algorithm to find ribbon disks for alternating knots. Experimental Mathematics, (doi: 10.1080/10586458.2022.2158968) (Early Online Publication)

Owens, B. and Strle, S. (2022) Disoriented homology and double branched covers. Canadian Journal of Mathematics, (doi: 10.4153/S0008414X22000591) (Early Online Publication)

Owens, B. (2021) Knots and 4-manifolds. Winter Braids Lecture Notes, 6(2019), 2. (doi: 10.5802/wbln.28)

Owens, B. (2020) Smooth, nonsymplectic embeddings of rational balls in the complex projective plane. Quarterly Journal of Mathematics, 71(3), pp. 997-1007. (doi: 10.1093/qmathj/haaa013)

Owens, B. (2018) Equivariant embeddings of rational homology balls. Quarterly Journal of Mathematics, 69(3), pp. 1101-1121. (doi: 10.1093/qmath/hay016)

Owens, B. and Strle, S. (2016) Immersed disks, slicing numbers and concordance unknotting numbers. Communications in Analysis and Geometry, 24(5), pp. 1107-1138. (doi: 10.4310/CAG.2016.v24.n5.a8)

Nagel, M. and Owens, B. (2015) Unlinking information from 4-manifolds. Bulletin of the London Mathematical Society, 47(6), pp. 964-979. (doi: 10.1112/blms/bdv072)

Lisca, P. and Owens, B. (2015) Signatures, Heegaard Floer correction terms and quasi-alternating links. Proceedings of the American Mathematical Society, 143, pp. 907-915. (doi: 10.1090/S0002-9939-2014-12265-9)

Bieri, R., Kropholler, P. and Owens, B. (2014) On subsets of S^n whose (n + 1)-point subsets are contained in open hemispheres. New York Journal of Mathematics, 20, pp. 1021-1041.

Owens, B. and Strle, S. (2012) Dehn surgeries and negative-definite four-manifolds. Selecta Mathematica - New Series, 18(4), pp. 839-854. (doi: 10.1007/s00029-012-0086-2)

Owens, B. and Strle, S. (2012) A characterisation of the Z^n + Zδ lattice and definite nonunimodular intersection forms. American Journal of Mathematics, 134(4), pp. 891-913. (doi: 10.1353/ajm.2012.0026)

Donald, A. and Owens, B. (2012) Concordance groups of links. Algebraic and Geometric Topology, 12(4), pp. 2069-2093. (doi: 10.2140/agt.2012.12.2069)

Owens, B. (2010) On slicing invariants of knots. Transactions of the American Mathematical Society, 362, pp. 3095-3106. (doi: 10.1090/S0002-9947-09-04904-6)

Owens, B. (2008) Unknotting information from Heegaard Floer homology. Advances in Mathematics, 217(5), pp. 2353-2376. (doi: 10.1016/j.aim.2007.10.006)

Manolescu, C. and Owens, B. (2007) A concordance invariant from the Floer homology of double branched covers. International Mathematics Research Notices, 2007, (doi: 10.1093/imrn/rnm077)

Owens, B. and Strle, S. (2006) A characterisation of the n<1>+<3> form and applications to rational homology spheres. Mathematical Research Letters, 13(2), pp. 259-271.

Owens, B. and Strle, S. (2006) Rational homology spheres and the four-ball genus of knots. Advances in Mathematics, (doi: 10.1016/j.aim.2004.12.007)

Owens, B. (2001) Instantons on cylindrical manifolds and stable bundles. Geometry and Topology, 5, pp. 761-797. (doi: 10.2140/gt.2001.5.761)

Conference Proceedings

Owens, B. and Strle, S. (2005) Definite manifolds bounded by rational homology three spheres. In: Geometry and Topology of Manifolds, McMaster University, Ontario, May 14-18, 2004, pp. 243-252.

This list was generated on Tue Jun 25 03:18:20 2024 BST.

Supervision

  • Carfora, Giulia
    Unlinking numbers and 4-dimensional topology
  • Galvin, Daniel
    Non-smoothable homeomorphisms of 4-manifolds
  • Niu, Weizhe
    Mapping class groups of 4-manifolds via barbell diffeomorphisms, Budney-Gabai invariants and handle structures